MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XENFORM; MESH, SURGICAL, NON-SYNTHETIC, UROGYNECOLOGIC FOR APICAL VAGINAL AND UTERINE PRO

BOSTON SCIENTIFIC CORPORATION XENFORM; MESH, SURGICAL, NON-SYNTHETIC, UROGYNECOLOGIC FOR APICAL VAGINAL AND UTERINE PRO
Model Number M0068302450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Urinary Retention (2119); Abnormal Vaginal Discharge (2123); Discomfort (2330); Obstruction/Occlusion (2422); Constipation (3274)
Date of Event 03/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).Study name: (b)(6).The complaint device is not expected to be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a xenform device was implanted during a pelvic floor repair procedure with xenform including vaginal-approach hysteropexy procedure performed on (b)(6) 2016.According to the complainant, on (b)(6) 2016, the patient presented with bladder outlet obstruction and was admitted to the hospital on (b)(6) 2016.She underwent a revision prolapse surgery and the device was completely removed from the posterior vaginal wall.She was then discharged on (b)(6) 2016 and the event of obstruction resolved on (b)(6) 2016.
 
Event or Problem Description
It was reported to boston scientific corporation that a xenform device was implanted during a pelvic floor repair procedure with xenform including vaginal-approach hysteropexy procedure performed on (b)(6) 2016.According to the complainant, on (b)(6) 2016, the patient presented with bladder outlet obstruction and was admitted to the hospital on (b)(6) 2016.She underwent a revision prolapse surgery and the device was completely removed from the posterior vaginal wall.She was then discharged on (b)(6) 2016 and the event of obstruction resolved on (b)(6) 2016.Additional information received on november 30, 2018.On (b)(6) 2016, aside from bladder outlet obstruction, the patient also experienced fecal impaction, wound infection in the posterior compartment with symptoms of difficulty voiding, increased vaginal pain, malaise, and vaginal drainage.The patient reportedly had tried multiple stool softeners and enemas and was able to have a bowel movement.On (b)(6) 2016, the patient was admitted to the hospital and underwent an inpatient surgical intervention including transurethral mobilization of sling, and complete explant of the study device from the posterior vaginal wall.The patient was then discharged from the hospital on (b)(6) 2016.She was also treated with iv antibiotics for the wound infection.All events were resolved on (b)(6) 2016.The investigator assessed the wound infection and fecal impaction events as moderate in severity and pelvic floor related.The assessment of the relationship of this to the procedure and/or device has not yet been provided.
 
Additional Manufacturer Narrative
Patient id: (b)(6).Study name: (b)(4).
 
Additional Manufacturer Narrative
Patient id:(b)(6) the following problem codes capture the following reportable events: 2422 - obstruction.2119 - urinary retention.1930 - infection.1994 - pain.Study name: (b)(6) xenform a/a postmarket.Conclusion code 4316 is being used in lieu of an adequate conclusion code for device not returned.The complaint device is not expected to be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Updated.
 
Event or Problem Description
It was reported to boston scientific corporation that a xenform device was implanted during a pelvic floor repair procedure with xenform including vaginal-approach hysteropexy procedure performed on (b)(6) 2016.According to the complainant, on (b)(6) 2016, the patient presented with bladder outlet obstruction and was admitted to the hospital on (b)(6) 2016.She underwent a revision prolapse surgery and the device was completely removed from the posterior vaginal wall.She was then discharged on (b)(6) 2016 and the event of obstruction resolved on (b)(6) 2016.On (b)(6) 2016, aside from bladder outlet obstruction, the patient also experienced fecal impaction, wound infection in the posterior compartment with symptoms of difficulty voiding, increased vaginal pain, malaise, and vaginal drainage.The patient reportedly had tried multiple stool softeners and enemas and was able to have a bowel movement.On (b)(6) 2016, the patient was admitted to the hospital and underwent an inpatient surgical intervention including transurethral mobilization of sling, and complete explant of the study device from the posterior vaginal wall.The patient was then discharged from the hospital on (b)(6) 2016.She was also treated with iv antibiotics for the wound infection.All events were resolved on (b)(6) 2016.The investigator assessed the wound infection and fecal impaction events as moderate in severity and pelvic floor related.The assessment of the relationship of this to the procedure and/or device has not yet been provided.The events of wound infection and fecal impaction have been assessed by the investigator as definitely related to the procedure, and definitely related to the device.For the event of wound infection, it was determined to be in the area of the suture line, less than or equal to 1cm, and associated with spontaneous pain.

Brand Name
XENFORM
Common Device Name
MESH, SURGICAL, NON-SYNTHETIC, UROGYNECOLOGIC FOR APICAL VAGINAL AND UTERINE PRO
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7846961
Report Number3005099803-2018-60282
Device Sequence Number13787520
Product Code FTM
UDI-Device Identifier08714729773764
UDI-Public08714729773764
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K060984
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model NumberM0068302450
Device Catalogue Number72920
Device Lot Number0001404013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer11/30/2018
08/01/2019
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date12/28/2018
08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR
Patient Weight72